Alert archive / Missouri / Tornado Warnings in 2004
Tornado Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at May 26, 2004, 6:30 PM CDT for Franklin County, Saint Charles County, Saint Louis County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 6:30 PM CDT (23:30 UTC)
- Expired
- May 26, 2004, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 8 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WFUS53 KLSX 262330 TORLSX MOC071-183-189-270015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 715 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 6 MILES SOUTHWEST OF NEW MELLE. THE STORM WAS MOVING EAST AT 45 MPH...AND MAY PRODUCE A TORNADO AT ANY TIME * LOCATIONS IMPACTED INCLUDE... DEFIANCE MATSON WILDWOOD ELLISVILLE BALLWIN CLARKSON VALLEY MANCHESTER VALLEY PARK PEERLESS PARK IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW MOVE TO A BASEMENT...UNDERGROUND STORM SHELTER...OR AN INTERIOR ROOM OR HALLWAY ON THE LOWEST LEVEL OF A STURDY BUILDING. LAT...LON 3879 9098 3847 9095 3851 9047 3878 9044 $$ TRUETT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at May 26, 2:09 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 26, 2:09 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 209 PM CDT WED MAY 26 2004 .DISCUSSION... BOUNDARY ACROSS SOUTHERN MISSOURI AND ILLINOIS SLOWLY LIFTING NORTHWARD AS A WARM FRONT IN RESPONSE TO LOW LEVEL WARM ADVECTION AHEAD OF LOW PRESSURE CURRENTLY CENTERED IN TEXAS/OKLAHOMA PANHANDLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND TRAIN ALONG AND NORTH OF FRONTAL BOUNDARY TONIGHT...THEREFORE FLOOD WATCH WILL REMAIN IN EFFECT GIVEN SLOW MOVEMENT OF FRONT AND SATURATED SOIL. WEAK COLD FRONT EXPECTED TO MOVE ACROSS BISTATE REGION ON THURSDAY. GIVEN ADEQUATE INSTABILITY WILL LIKELY SEE ANOTHER ROUND OF THUNDERSTORMS. ENTIRE AREA OUTLOOKED FOR SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH POTENTIAL OF LARGE HAIL AND SEVERE WIND. TRANQUIL WEATHER EXPECTED OVERNIGHT THURSDAY AND FRIDAY BEFORE WARM AIR ADVECTION TAKES OVER ONCE AGAIN FRIDAY NIGHT...POSSIBLY BRINGING ANOTHER SHOT OF SHOWERS AND ELEVATED THUNDERSTORMS. EXTENDED...GFS AND ECMWF SIMILAR IN DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES LATE THIS WEEKEND...LEADING TO CYCLONGENESIS OVER THE CENTRAL PLAINS. FRONTAL BOUNDARY WILL LIFT NORTH DURING THE HOLIDAY WEEKEND...BRINGING WARMER TEMPERATURES TO THE BISTATE. PRECIPITATION CHANCES/THUNDER WILL INCREASE TOWARD SUNDAY/MONDAY...WHEN MAIN UPPER LEVEL DISTURBANCE EJECTS OUT OF CENTRAL PLAINS INTO MID MISSISSIPPI RIVER VALLEY. UPPER LOW MEANDERS ACROSS NORTHERN PLAINS FOR THE REMAINDER OF THE EXTENDED...SPELLING COOLER TEMPS AND DRIER TIMES FOR THE BISTATE. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH TONIGHT FROM AUDRAIN AND PIKE COUNTIES SWD. .IL...FLOOD WATCH TONIGHT FROM CALHOUN AND GREENE COUNTIES SWD AND EWD. CVKING EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 11:51 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT WED MAY 26 2004 ILZ095>097-MOZ018-019-026-027-034-035-271100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 1151 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME STORMS MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD OF PEA SIZE HAIL AND STRONG GUSTY WINDS...PARTICULARLY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE THROUGH MEMORIAL DAY WITH A GOOD CHANCE THAT SOME OF THESE STORMS WILL BE SEVERE. DUE TO THE SERIOUS NATURE OF THE WEATHER CONDITIONS AND THE FACT THAT MANY PEOPLE HAVE RECREATIONAL INTERESTS FOR THE WEEKEND...YOU SHOULD KEEP ABREAST WITH LATEST FORECASTS AND OTHER PRODUCTS ISSUED FROM THE NATIONAL WEATHER SERVICE THIS WEEKEND. A WEATHER RADIO OR INTERNET ACCESS IS RECOMMENDED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE WARRANTED FOR SIGNIFICANT RAINFALL THIS EVENING AND OVERNIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-271100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1151 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INCREASE THROUGH THE AFTERNOON AND EVENING IN HUMID AND UNSTABLE ATMOSPHERE NORTH OF A STATIONARY FRONT ACROSS CENTRAL AND SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION CONDITIONS ARE SUCH THAT VERY HEAVY RAINS COULD OCCUR AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH 200 PM THIS AFTERNOON. A FLOOD WATCH IS ALSO IN EFFECT FOR THIS AFTERNOON THROUGH EARLY THURSDAY. SEVERAL AREAS RECEIVED 1 TO 3 INCHES OF RAIN IN THE PAST 24 HOURS AND THE EAST TO WEST ORIENTATION OF STORMS THAT MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT WILL BRING ABOUT A SUBSTANTIAL THREAT FOR COPIOUS RAINS AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN COULD ALSO BE A THREAT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL DAY. SOME OF THESE STORMS WILL ALSO LIKELY BE SEVERE...PARTICULARLY SUNDAY AND SUNDAY NIGHT. IF YOU ARE GOING TO BE OUTSIDE DURING THE WEEKEND...THE SERIOUS NATURE OF THIS WEATHER PATTERN SHOULD MAKE IT IMPERATIVE TO KEEP ABREAST OF LOCAL WEATHER CONDITIONS AND POSSIBLE STATEMENTS OR WARNINGS FOR YOUR AREA. A WEATHER RADIO OR INTERNET ACCESS TO THE NATIONAL WEATHER SERVICE IS RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND TONIGHT DUE TO SEVERE STORMS AND THE POSSIBILITY OF FLASH FLOODING AS WELL. PEDIGO
In the hours before
Local storm report, May 26, 4:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL FERGUSON 38.75N 90.30W
05/26/2004 0.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MBLocal storm report, May 26, 4:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL FERGUSON 38.75N 90.30W
05/26/2004 0.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MBLocal storm report, May 26, 5:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL TROY 38.98N 90.98W
05/26/2004 0.88 INCH LINCOLN MO TRAINED SPOTTER
&&
PERLOWLocal storm report, May 26, 5:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL TROY 38.98N 90.98W
05/26/2004 0.88 INCH LINCOLN MO TRAINED SPOTTER
&&
PERLOWLocal storm report, May 26, 6:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL FIELDON 39.11N 90.50W
05/26/2004 1.00 INCH JERSEY IL TRAINED SPOTTER
0555 PM HAIL NEW FLORENCE 38.91N 91.45W
05/26/2004 1.00 INCH MONTGOMERY MO LAW ENFORCEMENT
ON BELLFLOWER DRIVE
&&
SDDLocal storm report, May 26, 6:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL FIELDON 39.11N 90.50W
05/26/2004 1.00 INCH JERSEY IL TRAINED SPOTTER
0555 PM HAIL NEW FLORENCE 38.91N 91.45W
05/26/2004 1.00 INCH MONTGOMERY MO LAW ENFORCEMENT
ON BELLFLOWER DRIVE
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:04 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 41 min |
| May 26, 7:44 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 46 min |
| May 26, 8:14 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 46 min |
| May 26, 8:16 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 26, 8:40 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 50 min |
| May 26, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| May 26, 9:21 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 39 min |
| May 26, 11:56 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 49 min |
| May 26, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 44 min |
| May 26, 1:10 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 50 min |
| May 26, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 64 min |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 24 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 14 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 46 min |
| May 26, 5:41 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 49 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 26 min |
| May 26, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 39 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 50 min |
| May 26, 6:46 PM CDT | Tornado Warning | LSX | Crawford | 44 min |
Nearby
Tornado Warnings in Missouri, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.